Alert archive / Mississippi / Special Weather Statements in 2019

Special Weather Statement, NWS Jackson, MS

July 20, 2019Copiah County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 20, 2019, 5:21 PM CDT for Copiah County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2019, 5:21 PM CDT (22:21 UTC)
Expired
Jul 20, 2019, 5:45 PM CDT
In force
24 min
Issued by
NWS Jackson, MS

County Copiah County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 69 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1184 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WWUS84 KJAN 202221
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
521 PM CDT Sat Jul 20 2019
 
MSZ054-202245-
Copiah MS-
521 PM CDT Sat Jul 20 2019

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COPIAH COUNTY UNTIL 
545 PM CDT...

At 521 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Crystal Springs to near Barlow.
These storms were nearly stationary.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Crystal Springs, Allen, Gallman, Barlow and Dentville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3170 9072 3181 9074 3183 9073 3184 9072
      3191 9071 3205 9047 3205 9030 3202 9023
      3202 9022
TIME...MOT...LOC 2221Z 342DEG 2KT 3199 9043 3189 9062 

$$

NF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:29 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 20, 3:29 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
329 PM CDT Sat Jul 20 2019

.DISCUSSION...

Tonight and Sunday: Convection did get an early start today and has
been most vigorous in our southeast where temperatures have been
knocked down in the 70s. Although no strong to severe storms are
expected today, the storms are moving slow and will produce locally
heavy downpours. Convection is expected to see a distinct diurnal
trend and weaken this evening with the loss of daytime heating.
Satellite imagery showed a weak shortwave just off the
Mississippi/Alabama coast that was aiding the convection. This
feature will continue moving west through Sunday and weaken.
Although the weakened shortwave will be west of our region Sunday,
we will still have a very moist airmass with PWATs in excess of two
inches and our CWA will remain in the weakness between east and west
mid level ridges. This combined with daytime heating will lead to
another day of at least scattered storms across most of our CWA. A
few hi-res models suggest another early start to the convection over
our north central and northeast zones. Afternoon highs look to be
held down in the 80s across more our our CWA Sunday. Very little
change is expected in the morning lows which will be in the low to
mid 70s again. /22/

Sunday night into next weekend...

By Monday morning, a cold front associated with a deepening upper
trough across the eastern half of the country, will begin to
approach the region from the north. Thunderstorms will exist out
ahead of this frontal boundary as it slowly makes its into the
region. The strongest thunderstorms will be possible in the
northern portions of the region on Monday during the times of
peak heating. More diurnally driven storms will be possible south
of the I-20 corridor during the day. The front will continue to
progress through the region on Monday night into Tuesday, keeping
rain and storms in the area. By Tuesday evening, the front will
be south of the region, finally stalling in the northern Gulf of
Mexico. Cooler, drier air will filter into the region behind the
front. Temperatures on Tuesday and Wednesday will remain well
below normal with highs only reaching the low to mid 80s. Lows on
Wednesday and Thursday mornings will fall well into the 60s for
most of the area, barely staying above record lows on each day. A
warming trend will commence on Thursday as cold advection is cut
off allowing the dry air to warm more efficiently.

The cold front over the northern Gulf will begin to retreat back
north as a warm front late in the week. This will lead to
increasing rain and storm chances for Friday into next weekend.

&&

.AVIATION...
18Z TAF discussion:
Thunderstorms were resulting in lower flight conditions in the
southeast at 1730Z but VFR conditions were reported elsewhere.
Scattered to numerous TSRA will continue to affect cntrl and east
MS this aftn and into the evening before the activity dissipates.
Away from TSRA activity VFR conds will prevail until after 10Z
Sunday. MVFR cigs are expected to develop by 12Z areawide but
models suggest IFR/LIFR cigs wl be possible in the southeast.
Conditions wl improve to VFR by 17Z but scattered to numerous TSRA
are expected to occasionally bring lower flight conditions to TAF
sites again Sunday. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  89  73  88 /  19  53  20  52
Meridian      72  89  72  89 /  24  63  22  52
Vicksburg     76  89  74  89 /  13  49  17  49
Hattiesburg   72  87  72  89 /  23  67  24  59
Natchez       73  87  73  88 /  17  56  19  54
Greenville    76  88  74  88 /   7  67  22  61
Greenwood     74  87  74  87 /  16  69  23  62

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JPM3/22
Hazardous weather outlook, Jul 20, 2:44 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
244 PM CDT Sat Jul 20 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
211945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
244 PM CDT Sat Jul 20 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Sunday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

21

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 20, 3:55 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
355 PM CDT Sat Jul 20 2019

MSZ043-048-049-202130-
Hinds MS-Rankin MS-Madison MS-
355 PM CDT Sat Jul 20 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RANKIN...EAST
CENTRAL HINDS AND SOUTH CENTRAL MADISON COUNTIES UNTIL 430 PM CDT...

At 355 PM CDT, Meteorologists were tracking a strong thunderstorm
over Flowood. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Jackson, Pearl, Ridgeland, Flowood and Richland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3221 9003 3220 9025 3243 9029 3245 9001
TIME...MOT...LOC 2055Z 184DEG 1KT 3231 9015

NF
Special weather statement, Jul 20, 4:44 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
444 PM CDT Sat Jul 20 2019

MSZ061-062-202215-
Lincoln MS-Franklin MS-
444 PM CDT Sat Jul 20 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LINCOLN AND EASTERN
FRANKLIN COUNTIES UNTIL 515 PM CDT...

At 444 PM CDT, Meteorologists were tracking a strong thunderstorm
over Center Point, or 15 miles northwest of Mccomb. This storm was
nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Center Point, West Lincoln, Mccall Creek and Little Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3135 9080 3155 9079 3155 9055 3135 9054
TIME...MOT...LOC 2144Z 100DEG 2KT 3140 9064

NF
Special weather statement, Jul 20, 4:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
451 PM CDT Sat Jul 20 2019

MSZ048-054-202215-
Copiah MS-Hinds MS-
451 PM CDT Sat Jul 20 2019

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HINDS AND
NORTHWESTERN COPIAH COUNTIES UNTIL 515 PM CDT...

At 451 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Raymond to Dentville. These storms
were nearly stationary.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Jackson, Raymond, Utica, Dry Grove, Carpenter, Dentville and Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3190 9072 3200 9072 3235 9042 3226 9022
      3180 9051
TIME...MOT...LOC 2151Z 100DEG 1KT 3225 9034 3197 9054

NF
Special weather statement, Jul 20, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
521 PM CDT Sat Jul 20 2019

MSZ054-202245-
Copiah MS-
521 PM CDT Sat Jul 20 2019

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COPIAH COUNTY UNTIL
545 PM CDT...

At 521 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Crystal Springs to near Barlow.
These storms were nearly stationary.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Crystal Springs, Allen, Gallman, Barlow and Dentville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3170 9072 3181 9074 3183 9073 3184 9072
      3191 9071 3205 9047 3205 9030 3202 9023
      3202 9022
TIME...MOT...LOC 2221Z 342DEG 2KT 3199 9043 3189 9062

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 3:55 PM CDTSpecial Weather StatementJANRankin35 min
Jul 20, 4:44 PM CDTSpecial Weather StatementJANFranklin31 min
Jul 20, 4:51 PM CDTSpecial Weather StatementJANHinds24 min
Jul 20, 6:20 PM CDTSpecial Weather StatementJANCopiah25 min

Nearby

Special Weather Statements in Mississippi, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.